Guangwu Xu, Ph.D.

Guangwu Xu, PhD- Computer Science
, gxu4uwm@uwm.edu(414) 229-5731
Eng & Math Sciences 1239
Associate Professor
Computer Science

Dr. Xu's research concerns the  efficiency, security and reliability of
information processing. He is interested in the fundamental problems of
these aspects. For examples, his publication on elliptic curve cryptography
addressed the issue of fast encryption; his work on compressed sensing
provided tools for better understanding and analyzing high dimensional
data.

He is fascinated by the scientific work with aesthetic values and he keeps
this in mind in considering strategies of formulating and solving problems.

Education:

  • Ph. D., State University of New York-Buffalo

Research Focus:

  • Information security.
  • Cryptography.
  • Computational number theory.
  • Algorithms.
  • Compressed sensing.

Publications:

  • (with T. Cai and L. Wang), New Bounds for Restricted Isometry Constants, IEEE Transactions on Information Theory, 56(2010), 4388-4394.
  • (with T. Cai and J. Zhang), On Recovery of Sparse Signals via l1 Minimization, IEEE Transactions on Information Theory, 55(2009), 3388-3397.
  • (with G. Davida and B. Litow), Fast Arithmetics Using Chinese Remaindering, Information Processing Letters, 109(2009), 660-662.
  • (with A. Dumitrescu and Cs. D. Tóth), On stars and Steiner stars, Discrete Optimization 6(2009), 224-332.
  • (with I. Blake and V. K. Murty), Nonadjacent radix-τ expansions of integers in Euclidean imaginary quadratic number fields, Canadian Journal of Mathematics, 60(2008), 1267-1282.
  • (with I. Blake and V. K. Murty), Refinements of Miller's algorithm for computing the Weil/Tate pairing, Journal of Algorithms, 58(2006), 134-149.
  • (with Z-J. Ruan), Splitting properties of operator bimodules and operator amenability of Kac algebras, Proceedings of OT16,(1996), Romania, 193-216.